Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 28, NWS Grand Rapids, MI

March 30, 2012

NWS Grand Rapids, MI issued this small craft advisory at Mar 30, 2012, 4:59 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 4:59 AM EDT (08:59 UTC)
Expired
Mar 30, 2012, 7:18 PM EDT
In force
14 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WHUS73 KGRR 300859
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
459 AM EDT FRI MAR 30 2012

LMZ844>849-301700-
/O.NEW.KGRR.SC.Y.0028.120330T0859Z-120331T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
459 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...EAST TO 30 KNOTS. 

* WAVES...1 TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
3 follow-up statements
734 
WHUS73 KGRR 301423
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EDT FRI MAR 30 2012

LMZ844>849-302230-
/O.CON.KGRR.SC.Y.0028.000000T0000Z-120331T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1023 AM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 20 TO 30 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
122 
WHUS73 KGRR 302000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT FRI MAR 30 2012

LMZ844>849-310000-
/O.CON.KGRR.SC.Y.0028.000000T0000Z-120331T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
400 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
836 
WHUS73 KGRR 302318
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 PM EDT FRI MAR 30 2012

LMZ844>849-310030-
/O.CAN.KGRR.SC.Y.0028.000000T0000Z-120331T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
718 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW CRITERIA.

$$

WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 4:30 AM EDT, 29 minutes earlier.

Area forecast discussion, Mar 30, 4:30 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 AM EDT FRI MAR 30 2012

.SYNOPSIS...
ISSUED AT 430 AM EDT FRI MAR 30 2012

LOW PRESSURE TRACKING JUST SOUTH OF MICHIGAN TODAY WILL PRODUCE
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS. IT WILL BE COLD ENOUGH
FOR SOME SNOW AND SLEET ALONG AND NORTH NORTH OF HIGHWAY M 20...
WITH ONE TO THREE INCHES OF SNOW ACCUMULATION POSSIBLE.
PRECIPITATION WILL END QUICKLY EARLY THIS EVENING... AND FREEZING
TEMPERATURES ARE POSSIBLE AGAIN OVERNIGHT.

A WARM UP... ACCOMPANIED BY A FEW THUNDERSTORMS...IS EXPECTED FOR
SUNDAY AND MONDAY BEFORE COOL WEATHER SETTLES BACK IN FOR THE REST
OF NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 430 AM EDT FRI MAR 30 2012

WILL NOT MAKE ANY CHANGES TO THE WINTER WX ADVISORY FROM WHAT WAS
DONE LAST EVENING. PCPN ARRIVAL TIME IS GOING TO BE VERY CRITICAL
SINCE SFC TEMPERATURES AND DEW POINTS ARE STILL FALLING AT 4 AM IN
LOW LEVEL EASTERLY FLOW.

BASED ON PTYPE ALGORITHMS AND SFC TEMP PROGS... WILL GO WITH A
RAIN/SLEET/SNOW MIXTURE DEVELOPING THIS MORNING EAST OF A LUDINGTON
TO GRR TO JXN LINE. DID NOT INCLUDE A FREEZING RAIN THREAT SINCE
ROAD/GROUND TEMPS TOO WARM... BUT IT IS POSSIBLE THIS MORNING WE
WILL SEE SOME ICING ABOVE THE GROUND ON THE TREES/POLES/CAR TOPS.

TOWARD MID MORNING AS SIGNIFICANT WARMING TAKES PLACE WOULD EXPECT
PCPN TO BE ALL RAIN WITH THE EXCEPTION OF THE NE CORNER OF THE CWFA.
HIGHER ELEVATIONS SHOULD SUPPORT SOME SNOW ACCUMULATIONS AND WILL
STICK WITH 1-3 INCHES MAINLY ON GRASSY SFCS. SFC TEMPS SHOULD WARM
SUFFICIENTLY BY 18Z THAT ROADS WILL BE JUST WET IN THE ADVISORY
AREA... SO NO CHANGE TO THE ENDING TIME.

BASED ON UPSTREAM TRENDS... WITH LIGHTNING STRIKES CURRENTLY NOTED
NORTH OF MADISON WI... DECIDED TO BRING THE CHANCE OF THUNDER TODAY
FARTHER NORTH. WILL NOW INCLUDE THE I-96 CORRIDOR REGION.

GUIDANCE TEMPS ARE PRETTY CHILLY TONIGHT DESPITE HIGH POTENTIAL FOR
LINGERING STRATUS. DECIDED TO HOLD OFF ON ANY FREEZE HEADLINES FOR
TONIGHT TO NOT CONFUSE THE ISSUE WITH THE EXISTING WINTER WX
ADVISORY. PERHAPS ONE COULD BE ISSUE ONCE THAT HEADLINE EXPIRES.

SIMILAR TO THURSDAY... WE COULD HAVE A STRATUS PROBLEM ON SATURDAY
MORNING DUE TO LINGERING LOW LEVEL EAST/NORTHEAST FLOW AND COLD AIR
ALOFT. IT SHOULD MIX OUT IN THE AFTERNOON HOWEVER... PARTICULARLY IN
THE SW CWFA.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 430 AM EDT FRI MAR 30 2012

THE MID RANGE MODELS ARE SHOWING SIMILAR LARGE SCALE MOTIONS WITH
DIFFERENCES ARISING WITH THE SPEED AND TRACKS ON THE SMALLER SCALES.
THE FORECAST CHALLENGE IS SUNDAY THROUGH TUESDAY WITH 1 TO 3 WAVES
PASSING NEAR THE REGION.

IT APPEARS MOST LIKELY THAT A WEAK WAVE WILL BE PASSING SUNDAY WITH
THUNDERSTORMS DIMINISHING TO RAIN SHOWERS SUNDAY NIGHT. THERE WILL
BE A BRIEF BREAK EARLY MONDAY... FOLLOWED BY THE ARRIVAL OF A MORE
POTENT WAVE MONDAY. EXPECTING THUNDERSTORMS INTO MONDAY NIGHT WITH
RAIN SHOWERS ON TUESDAY AS THE WAVE SPEEDS AWAY. HIGH PRESSURE WILL
THEN MOVE INTO THE REGION AND CALM WEATHER IS EXPECTED WEDNESDAY AND
THURSDAY.

TEMPERATURES WILL BE WELL ABOVE NORMAL AS THESE WAVES MOVE THROUGH.
HOWEVER... IT WILL COOL TO AROUND NORMAL AS THE STRONGER WAVE
PASSES. THIS TIME OF YEAR... NORMAL HIGHS ARE IN THE LOWER 50S AND
LOWS ARE IN THE LOWER 30S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY)
ISSUED AT 153 AM EDT FRI MAR 30 2012

AN AREA OF PRECIPITATION WILL MOVE INTO THE AREA EARLY TODAY. THIS
COULD START WITH A BRIEF PERIOD OF SNOW OR MIXED PRECIPITATION...
BUT SHOULD QUICKLY CHANGE TO ALL RAIN AT THE TAF SITES. EXPECTING
VISIBILITIES AND/OR CEILINGS TO FALL TO IFR LEVELS AS THE MAIN
THRUST COMES THROUGH BETWEEN 14Z AND 18Z. LOOKS LIKE THUNDERSTORMS
MAY BE POSSIBLE FOR THE SOUTHERN TAF SITES DURING THIS TIME PERIOD.
SO... ADDED CB TO THESE TAFS FOR NOW. WINDS WILL BE GENERALLY OUT OF
THE EAST AROUND 15KT WITH OCCASIONAL GUSTS TO 20-25KT.

&&

.MARINE...
ISSUED AT 430 AM EDT FRI MAR 30 2012

ALTHOUGH FLOW WILL BE OFFSHORE TODAY... MAGNITUDE OF THE WINDS
SHOULD STILL WARRANT A SMALL CRAFT ADVISORY. WILL ISSUE ONE SOON.

&&

.HYDROLOGY...
ISSUED AT 430 AM EDT FRI MAR 30 2012

RAINFALL OF AROUND ONE INCH IS POSSIBLE TODAY FOR THE I-96 CORRIDOR
REGION... WITH ONE HALF TO THREE QUARTERS OF AN INCH ELSEWHERE. MUCH
OF THIS MAY COME IN ONLY 6-8 HOURS. AS SUCH...SOME URBAN AND SMALL
STREAM ISSUES MAY DEVELOP OVER THE CENTRAL AND SRN CWFA. RIVER
LEVELS MAY ALSO RISE OVER THE NEXT FEW DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     MIZ038>040-044>046.

LM...SMALL CRAFT ADVISORY UNTIL 8 PM FOR ST JOE TO MANISTEE.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM....63
AVIATION...63
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Mar 29, 10:33 PM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 PM EDT THU MAR 29 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310245-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1033 PM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SNOW AND SLEET IS EXPECTED TOWARD MORNING NEAR AND EAST OF ROUTE
131 AND NORTH OF MICHIGAN ROUTE 20. SOUTH OF THERE RAIN MIXED WITH
SLEET AND SNOW IS POSSIBLE FOR A BRIEF TIME JUST BEFORE SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW AND SLEET MAY ACCUMULATE TO AS MUCH AS THREE INCHES NORTH AND
EAST OF A LINE FROM REED CITY TO MOUNT PLEASANT BY LATE AFTERNOON.
NEAR AND SOUTH OF INTERSTATE 94 EXPECT A FEW THUNDERSTORMS FROM
MID MORNING INTO EARLY AFTERNOON. BRIEF HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE THE EXPECTED HAZARDS WITH THESE
STORMS. SEVERE STORMS ARE NOT EXPECTED.

THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING.
THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. STRONG THUNDERSTORMS
ARE POSSIBLE EARLY MONDAY AS A STRONG WARM FRONT PUSHES THROUGH
THE AREA. THEN A STRONG COLD FRONT WILL TOUCH OF MORE STRONG
THUNDERSTORMS MONDAY NIGHT INTO EARLY TUESDAY. THESE STORMS MAY
HAVE LARGE HAIL AND STRONG WINDS WITH THEM.

.SPOTTER INFORMATION STATEMENT...

IT WOULD NOT BE OUT OF THE QUESTION WE WILL NEED SPOTTER
ACTIVATION MONDAY INTO EARLY TUESDAY.

LMZ844>849-310245-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1033 PM EDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

MODERATE TO HEAVY RAIN TOWARD MORNING COULD RESTRICT VISIBILITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN MAY RESTRICT VISIBILITIES INTO LATE MORNING. AREAS OF FOG MAY
ALSO RESTRICT VISIBILITIES TOO.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY THEN
AGAIN MONDAY INTO EARLY TUESDAY. THE STORMS MONDAY INTO MONDAY
NIGHT MAY BE STRONG WITH HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

T WOULD NOT BE OUT OF THE QUESTION WE WILL NEED SPOTTER
ACTIVATION MONDAY INTO EARLY TUESDAY.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:58 AM EDTSpecial Weather StatementGRRAllegan, Barry, Kent, Muskegon, Ottawa2 hr
Mar 30, 9:15 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more90 min
Mar 30, 10:43 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Ionia and 2 more77 min
Mar 30, 1:18 PM EDTSpecial Weather StatementGRRJackson57 min
Mar 30, 2:12 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more78 min
Mar 30, 3:18 PM EDTFreeze WarningGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 1 more13 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.